| Model Number |
BL5111 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/24/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product is not available for evaluation.Sterilization and lot history records were reviewed and no exceptions were found.Report 1 of 3.
Event or Problem Description
After the surgery glittery metallic particles are visible on the iris.The equipment specialist stated all of the glitter particulates have been in the incision and only a few were visible on the iris directly in the area of the main incision and also just a very few in one case on the conjunctiva in the area of the main incision.No patient impact or injury reported.
Additional Manufacturer Narrative
Based on the results of our root cause investigation, it has been determined that the reported particulate is not related to any damage or malfunction of the product.Our investigation has concluded that the observed particles are originating from the metallic cap assembled to the needle wrench which when packaged in the same pouch with the silicone irrigation sleeve results in microscopic particles being transferred from the needle wrench cap to the irrigation sleeve.All products have been found to comply with specifications and function as intended.Additionally, there have been no reports of post-surgical adverse reaction.However, due to increased sightings of microscopic particles and our ongoing continuous improvement activities, we have taken measures to identify an internal cleaning process related to needle wrench assembly to address the reported events.Validation activities have been completed and the process has been implemented.In addition, we are reviewing our component specifications related to particulate matter and will revise specifications, where necessary; to better align with customer expectations.As a result of this additional information, it has been determined that the issue documented in this report does not meet the criteria of an reportable malfunction and the complaint record will be revised accordingly.